Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 314, NWS Wichita, KS

November 19, 2025Elk County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Nov 19, 2025, 11:28 PM CST for Elk County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2025, 11:28 PM CST (05:28 UTC)
Expired
Nov 20, 2025, 12:01 AM CST
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Elk County, KS

The radar

The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 19, 11:19 PM CST, 9 minutes earlier. Its key messages:

  • Showers and storms over mainly southeast KS tonight, with some hail possible from stronger storms.
  • Widespread rain for Thursday afternoon through Friday for all of the forecast area.
  • Rain chances return for Sunday evening through Monday.
Area forecast discussion, Nov 19, 11:19 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1119 PM CST Wed Nov 19 2025

.KEY MESSAGES...

- Showers and storms over mainly southeast KS tonight, with
  some hail possible from stronger storms.

- Widespread rain for Thursday afternoon through Friday for all
  of the forecast area.

- Rain chances return for Sunday evening through Monday.

&&

.DISCUSSION...
Issued at 218 PM CST Wed Nov 19 2025

Upper level trough is currently situated over Southern CA with
upper ridging across the Mid/Lower Mississippi Valley.
Stationary front currently stretches from central AR into
southern OK.

A lead mid level impulse is generating some light returns across
western KS and will likely result in some sprinkles or very
light rain across much of central KS late this afternoon and
early evening. Still good model agreement that the better
850mb-700mb moisture transport will get going generally after
06z this evening and will allow for showers and storms to
develop from eastern OK into southeast KS. Still looking for
around 1,000J/KG of CAPE above 850mb with around 30kts of
effective shear. This should be enough for the stronger storms
to produce some dime to quarter size hail, especially across far
southeast KS, mainly after 08z.

By 12z Thu, upper trough will extend from central AZ down to
western Sonora with a warm front stretching from northeast OK
into southwest OK and will be lifting north. Upper trough will
rapidly lift northeast during the day Thu and will become more
negatively tilted as it progresses northeast. Increased upper
diffluence combined with strong mid level theta-e advection will
allow a large area of showers and a couple storms to lift north
across the entire area on Thu. However, feel that most of the
area will remain dry through the morning hours with precip not
lifting north across southern KS until the early afternoon and
not overspreading central KS until after 21z Thu. This is
delayed somewhat from previous model runs. This impulse will
start to shear-out as it slides across northern OK/KS for late
Thu night through Fri. This will keep high rain chances in place
Fri, especially across northern KS. As far as rainfall amounts,
we are still looking for a very high chance that all sites see
more than a half inch, with a good chance several sites see
around or more than an inch through Fri.

By 12z Sat, what is left of this wave will be quickly moving
into the Ohio Valley, with another deep upper low approaching
Northern Baja. Confidence is high that we are looking for dry
conditions for Sat with temps a couple degrees above seasonal
normals. The GFS is a bit faster with the upper low compared to
the ECMWF and would bring-in showers to our western flank
faster, by Sun afternoon, while the ECMWF holds off with precip
until Sun evening. So at a minimum, the early Sun evening
through Mon evening time frame looks wet as the upper low
swings through.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1114 PM CST Wed Nov 19 2025

Scattered light showers will impact central and south central
Kansas early this morning while gradually shifting northeastward
with the lead wave. We are still expecting some elevated storms
to impact southeast Kansas through the overnight hours. Some of
the stronger storms could produce nickel to perhaps quarter
sized hail. If we get some breaks in the mid clouds over central
KS there is still some concern that IFR/LIFR cigs may develop
during the predawn hours possibly impacting the KRSL terminal
but higher probabilities for that are expected to remain north
and northeast of our area.

More widespread showers and storms will arrive as we move into
the afternoon hours on Thursday with MVFR gradually
deteriorating to IFR late tomorrow or as we move into the
evening hours. Light easterly winds are anticipated through the
period.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...RBL
AVIATION...MWM
Hazardous weather outlook, Nov 19, 3:00 PM CST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
300 PM CST Wed Nov 19 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201645-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
300 PM CST Wed Nov 19 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Scattered thunderstorms are expected late tonight mainly southeast
of the Kansas Turnpike. The strongest storms may produce hail in the
dime to quarter size range, although widespread severe weather is
not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered thunderstorms will continue into the morning hours of
Thursday across southeast Kansas. Small hail will be possible with
the stronger storms.  A few storms will be possible Thursday
afternoon across southern Kansas. Severe storms are not expected
with this activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.